I suddenly got severe edema in my feet and lower legs. On the second day a bright red rash (looks like a bad sunburn but isn't) appeared on my upper ankle. On the third day I began taking furosemide. The edema is getting better but the rash has spread almost all the way around my lower leg and is very sensitive to the touch. There is also some red coloring appearing on the outer side of my foot and small toe. What could this be?
Do you have any underlying heart or kidney problems?
With regards to your edema, have you been experiencing this for quite some time already?
I suggest that you have this assessed by your physician.
Are there any varicosities present in the area?
A primary differential for this will be stasis dermatitis.Another thing to consider here is a venous ulcer. Stasis dermatitis appears as a dry itchy rash over the area of edema.A venous ulcer may present as a red rash that may blanch when palpated.The rash usually overlies areas with varicosities and usually involves the area of the inner ankles.
A consult with an internist is necessary.A duplex scan of the extremities may help determine the patency of the vessels. However, a physical examination may readily ascertain the diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.